As explained, the Oxtellar XR is too expensive. I’m back with the Oxcarbazepine twice-a-day. What I have to say about Oxcarbazepine is to be careful with it. I definitely have found out that this seriously needs to be taken 12 hours apart. Don’t take this one off schedule with the control and side-effects it has.
With all the previous medications I’ve taken over the past decades, the 24-hour pills have been better when dealing with these side-effects of making me tired. I’ve taken those 24-hour ones at night.
So far…. not bad. No “serious” side-effects for me.
Last Sunday, I received the new third COVID shot. I’ve had no problems at all after receiving that. Heck, I got my shot a day before President Biden got his. 😀
Okay, I’m “finally” on this new Oxcarbazepine. With this, I’m assuring myself…
“I’ll get used to this pill with terrible side effects… eventually…”
When I this, I have short dramatic dizziness right when I put things in my mouth. I swear, the second I take those pills, I start getting a bit dizzy. I will still have to work with this and hope it all gets better. Probably need to eat better with it?
Ok… (this is the next day…) I’m feeling SO much better today. More clear-headed. Having NO trouble getting words out of my mouth when I have something that I want to say. It was taking me awhile to the Depakote ER completely out of my system. It’s out… it’s gone… finally…
Earlier today, I was reading a blog entry about a guy who got off Depakote ER, and everything he went through. It’s similar to what happened to me recently… and things are still happening today.
Reading the other person’s blog and thinking…..
“yep, I know that…”
“yep, done that…”
“yep, I know how that feels…”
On his first try, he just “drops” all the Depakote ER at once. He learns (the hard way) what it does. It’s not easy. There are OTHER medications where I have personally done that with, and it hurts painfully. He got back on Depakote ER… SLOWLY. Then went back off again… SLOWLY. Just like me, the side effects still “hurt”. This person’s perspective of getting off the Depakote ER is what was causing drastic side-effects.
I’d been on Depakote ER for almost 10 years. Up and down and up and OFF. I am only taking the minimum amount of Oxcarbazepine (150mg) now, and doing the next step up (two pills) starting tomorrow morning. I thought these were drastic side-effects were from the new med, but it has to be from dropping off the Depakote ER. THAT makes more sense. I’ve only been on Oxcarbazepine for less than a week.
A few days ago, right after stepping out of my shower before bed, I was burning and sweating like crazy. Maybe I must have been my house’s heat was set too high? (That wasn’t it, I checked and that was normal…) Maybe the shower I took was way too hot? (The water didn’t feel that way…) I was just sweating like crazy in any room I went to in the house. Ugh!
I felt better last night, several days after the “sweating like crazy”…
At the moment, I’m feeling good. But this tremor in my arm isn’t better. Hopefully it’s just a “not yet”.
All this may take longer. I’ll just have to suffer and see.
It’s only been the FIRST WEEK!
Saw my Neurologist today and we figured out what to do. But… is it going to work?
I am dropping the Depakote ER to begin using Oxcarbazepine. There’s a “procedure” of getting onto new medication (for seizures). It takes time. It will take the month to get completely on this new one.
The side effects seem very similar to what other seizure medications I have taken.